Jump to content
CrazyBoards.org

any experience w/ clonazepam and propranolol?


Recommended Posts

i can't remember when i started taking klonopin,

but i'm starting to build up a tolerance...

i take 1 mg 2x a day.

my doctor suggested tapering off,

and wrote me a script for a beta blocker,

propranolol,

20 mg 2x a day.

however,

i've only taken one,

as it made me sleep all day.

blah blah blah,

cut to the chase.

the pharmacy fucked up my refill on the klonopin,

and i haven't had one since yesterday morning (friday).

odds are i won't get it refilled until monday,

if then.

i've gone 2-3 days without klonopin before...

not much fun,

but i survived.

i'm considering just taking the beta blocker at night and riding out the klonopin withdrawal,

but other research has shown that might be an extremely stupid thing to do.

anyhow,

any thoughts would be most appreciated,

and if you read this far,

thanks for reading as well.

Link to comment
Share on other sites

I'm on both. Just started the propanalol yesterday though. If you're used to 2 mg. of Klon, it's not particularly safe to go without it. See if you can somehow get it sooner from the pharmacy. Withdrawals can be bad. I have found klon to be very effective for my anxiety. Going to see if the propanalol helps as well. Good luck.

Link to comment
Share on other sites

regarding tolerance.. you might want to eventually speak to your doctor about not taking any klonopin a few days out of the week. for example after every second day i don't take any klonopin at all. somehow this prevents tolerance from becoming a problem (otherwise my doctor wouldn't have suggested it), and it appears to have worked. if anyone familiar with this tactic knows what i'm talking about feel free to elaborate. :)

Edited by j.evang
Link to comment
Share on other sites

Try not to build up a tolerance... I ended up on 6 mgs a day at one point and built up a tolerance to that. The withdrawals were the worse thing I have ever gone through physically from a med. I take it now, but sparingly. I also take propranolol. It is very good once you figure out your dose sand get used to it.

Link to comment
Share on other sites

I am sorry you struggle with being treatment resistant.    As long as you and your Dr. can keep trying to work thru it together that helps.     The Klonopin dose of 1 mg BID is reasonable, but I understand your tolerance concern.   Taper slowly.  I take Propanolol ER for both blood pressure and anxiety/ muscle tension, thus at a  higher dose -80mg in a.m. and 160mg at bedtime.    I have had no problems with it even at this dose- unless I skip meals and then there is dizziness. 

 

I hope that you and you Pdoc can find the right drug combo.  I am in the process of starting with a new doc since being granted SSD and being given Medicare.    A bit of a nightmare since I need to find an anti-depressant and taper off of so much Ativan  (6 mg total daily).  

 

My best to you in dealing with med changes and having such a refractory form of  illness.  You sound like a clever, interesting person.  Hope you get some relief in the upcoming days and the pharmacy stops messing up.

Link to comment
Share on other sites

thanks everyone...

sorry that you've all had your own issues with it,

but you've all been very helpful.

last night was unbelievable,

despite taking the beta blocker.

no sleep would have been better than whatever i was doing...

not looking forward to tonight.

if it wasn't before,

it's plainly obvious to me that i have to taper off of this...

who would ever think that 1mg of anything could get such a grip on a person?

Link to comment
Share on other sites

When you get your prescription filled, I'd start at a somewhat lower dose than you were taking. You're purpose is to reduce and your body is already going thru some of that "adjustment."

 

If propranolol makes you really tired, take your blood pressure. It is a blood pressure med and may be lowering yours too much.

 

Be safe.

Link to comment
Share on other sites

I've been on the exact same dosage of alprazolam since 2006. Are you talking about tolerance, dependence, or addiction? If you have been trying to find Klonopin illegally, you could be addicted, which is a psychological illness. If you have to keep raising the dosage, under your pdocs supervison, you are developing a tolerance. If you have been on the same dosage for a long time, it is most likely dependence.

 

I am dependent on alprazolam. I am also dependent on Lamictal and Wellbutrin. If I quit *any* of those cold turkey, it would cause serious problems.

 

Just make sure you understand the difference. I see a lot of people on CBs equating dependence with addiction, and they are not the same thing. At all.

 

I can't take Klonopin, I have a paradoxidal reaction, and start having rages, and throwing things, etc. I have used propronalol several time, but always in relation to my headaches, never for anxiety. It didn't work, and with the last attempt, caused extrapyramidal side effects.

 
Link to comment
Share on other sites

  • 1 year later...

I just started propranolol 20mg twice a day, with lorazepam 1mg day 2mg bedtime.

I hope it feels great as long as I can sleep and relax and not suffer anymore from other side effects.

 

You might have side effects, or not, but if so try to ride them out for a little while, or maybe ask pdoc to lower doses, to see if they help or not.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...